Alert archive / Nevada / Flash Flood Warnings in 2008
Flash Flood Warning 6, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jul 21, 2008, 5:53 PM PDT for Lyon County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2008, 5:53 PM PDT (00:53 UTC)
- Expired
- Jul 21, 2008, 8:11 PM PDT
- In force
- 2 hr
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Lyon County, NV
The radar
The Reno radar (KRGX), 136 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 2865 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KREV 220057
FFWREV
NVC019-220400-
/O.NEW.KREV.FF.W.0006.080722T0053Z-080722T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
553 PM PDT MON JUL 21 2008
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL LYON COUNTY IN WESTERN NEVADA...
* UNTIL 900 PM PDT
* AT 544 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM LOCATED NEAR SWEETWATER
SUMMIT...OR ABOUT 15 MILES EAST OF COLEVILLE...15 MILES NORTH OF
BRIDGEPORT AND 15 MILES SOUTH OF WELLINGTON.
* SOME LOCATIONS AFFECTED INCLUDE...SWEETWATER SUMMIT.
NATIONAL WEATHER SERVICE DOPPLER RADAR HAS INDICATED OVER ONE INCH OF
RAINFALL IN THE LAST HOUR ALONG HIGHWAY 338 BETWEEN WELLINGTON AND
BRIDGEPORT...NEAR SWEETWATER SUMMIT...JUST NORTH OF THE CALIFORNIA AND
NEVADA STATELINE. HEAVY RAINFALL ALONG THE HIGHWAY MAY HAVE CAUSE ROCKSLIDES
AND DEBRIS IN THE ROADWAY.
IN HILLY TERRAIN THERE ARE MANY OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TO REPORT FLOODING...BE SURE YOU ARE IN A SAFE PLACE FIRST. THEN
CONTACT THE NATIONAL WEATHER SERVICE IN RENO AT 775-673-8100. YOUR
REPORT MAY SAVE LIVES
LAT...LON 3852 11930 3865 11930 3865 11906 3847 11907
3847 11922
$$
HOON1 follow-up statement
000
WGUS75 KREV 220311
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
810 PM PDT MON JUL 21 2008
NVC019-220320-
/O.CAN.KREV.FF.W.0006.000000T0000Z-080722T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYON NV-
810 PM PDT MON JUL 21 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL LYON
COUNTY...
THE STORMS THAT EARLIER PROMPTED THE FLASH FLOOD WARNING HAVE
DISSIPATED...WITH A DIMINISHING FLOOD THREAT. REMEMBER THAT MINOR
FLOODING OF LOW SPOTS MAY CONTINUE FOR SEVERAL HOURS.
LAT...LON 3852 11930 3865 11930 3865 11906 3847 11907
3847 11922
$$
OHARAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:07 PM PDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 21, 2:07 PM PDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
207 PM PDT MON JUL 21 2008
.SHORT TERM...
TSTMS ARE INCREASING IN NUMBER AND POTENTIAL FOR LOCALLY HEAVY
RAINFALL WILL CONTINUE SO FLASH FLOOD WATCH WILL REMAIN
INTACT...WITH A COUPLE OF ADJUSTMENTS TO SHORTEN THE VALID TIME TO
8 PM IN MONO COUNTY AND EXTEND THE THREAT TO 5 AM FOR THE W-CNTRL
NV BASIN. MODEL GUIDANCE IS NOW IN GOOD AGREEMENT THRU TUESDAY AND
IMPROVED QPF FIELDS IN THE 18Z NAM...WHICH RECEIVED DATA FROM OUR
18Z SPECIAL SOUNDING...IS IN LINE WITH CURRENT FORECAST. FIRST
AREA OF ORGANIZED CONVECTION FROM MINERAL-LYON-DOUGLAS COUNTIES
THIS AFTERNOON WILL SPREAD NORTHEAST ACROSS W-CNTRL NV THIS
EVENING...WITH SECOND AREA OF STORMS DEVELOPING LATER TONIGHT
OVER NERN LASSEN AND NWRN NV LATER TONIGHT IN REGION OF ENHANCED
DYNAMICS AND DEFORMATION ZONE AHEAD OF UPPER LOW TRACKING ACROSS
NRN CA.
A FEW LINGERING TSTMS IN FAR NWRN NV-SURPRISE VALLEY SHOULD END
BY MID MORNING TUESDAY AS THE DYNAMICS AND MOISTURE RAPIDLY LIFT
NORTH OF THE OREGON BORDER. VERY DRY AND STABLE AIR MASS WILL
SPREAD ACROSS REGION ON TUESDAY AND END ANY FURTHER THREAT OF
THUNDERSTORMS. MAX TEMPS WILL REMAIN SLIGHTLY BELOW NORMAL IN THE
MARGINALLY COOLER AIR MASS BEHIND THE PASSAGE OF THE EJECTING UPPER
LOW.
FOR WED-THURS...DRY CONDITIONS WILL PREVAIL WITH A WARMING TREND
TO UPPER 90S AND LOWER 100S IN THE WRN NV VALLEYS BY THURSDAY.
SOME HIGH LEVEL MOISTURE SHEARING OFF FROM HURRICANE FAUSTO COULD
BRING AREAS OF CIRRUS OVER PARTS OF THE REGION ON WEDNESDAY...AND
SOME CUMULUS BUILDUPS ARE PROBABLE BY THURSDAY IN THE MINERAL-MONO
CONVERGENCE ZONE BUT WARM AIR ALOFT AND LACK OF SIGNIFICANT
LIFTING MECHANISM WILL INHIBIT TSTM FORMATION BOTH DAYS. MJD
.LONG TERM...FRIDAY THROUGH MONDAY...
DURING THE LONG TERM HIGH PRESSURE WILL REMAIN OVER THE SRN CONUS
WITH AN ACTIVE PATTERN ACROSS THE NRN TIER. ON FRIDAY THE RIDGE IS
PROGGED TO EXTEND FROM THE SRN PLAINS NORTHWARD INTO ALBERTA AND
SASKATCHEWAN. THIS AMPLIFICATION WILL BE ASSOCIATED WITH A SHARP
TROUGH AND BAROCLINIC ZONE MOVING ONTO THE BRITISH COLUMBIA COAST.
THIS SET UP WILL ALLOW FOR A WARM FLOW INTO THE WRN GREAT BASIN.
MONSOONAL MOISTURE SHOULD MAINLY BE CONFINED TO SRN NEVADA. HOWEVER
...SFC HEATING WILL HELP TO INCREASE LLVL INSTABILITY...AND THIS
WILL CREATE CONDITIONS FAVORABLE FOR ISOLD TSTMS OVER THE FAR SRN
ZONES.
THE GFS AND ECMWF SHOW THE SRN RIDGE BUILDING WEST INTO THE SWRN
CONUS ON SATURDAY. THIS SHOULD VEER THE SYNOPTIC FLOW TO A MORE WLY
DIRECTION. THIS PATTERN WOULD KEEP MOST OF THE LLVL MOISTURE TO OUR
EAST. THIS PATTERN IS ALSO PROGGED TO REMAIN FAIRLY STATIONARY
THROUGH MONDAY AS THE PROGRESSIVE ZONAL PATTERN SHOULD REMAIN WELL
TO OUR NORTH. WITH THE STRONG SFC HEATING EXPECTED THE GFS HAS
NEGATIVE LIFTED INDEX VALUES ACROSS MONO AND MINERAL COUNTIES EACH
AFTN AND EVENING FRIDAY THROUGH MONDAY. AS A RESULT WILL CONTINUE
WITH A SLIGHT CHANCE OF AFTN AND EVENING TSTMS OVER SRN MONO AND
MINERAL COUNTIES EACH DAY. TEMPERATURES WILL CONTINUE TO BE
SLIGHTLY ABOVE NORMAL THROUGH THE EXTENDED PERIOD. OHARA
&&
.AVIATION...
TSTMS CAN BE EXPECTED ACROSS THE REGION THIS AFTN AND THIS EVENING.
THE BEST CHANCE OF TSTMS WILL BE FROM 21Z TO 04Z. THE AIR MASS IS
QUITE MOIST WITH DEW POINTS IN THE 50S ACROSS WRN NEVADA. HEAVY
RAINFALL AND WIND GUSTS TO 40 KTS ARE POSSIBLE WITH THE STRONGER
STORMS. THE GENERAL FLOW PATTERN OF THE TSTMS WILL BE FROM THE
SOUTH TO THE NORTH...FROM AROUND 180 TO 200 DEG. DRY AIR WILL
ADVECT INTO THE REGION AFTER 06Z AS THE UPR TROUGH MOVES EAST.
OHARA
&&
.FIRE WEATHER...
HIGH PRESSURE OVER THE FOUR CORNERS WILL CONTINUE TO BRING UP
MOISTURE INTO THE WESTERN GREAT BASIN AND NORTHEASTERN SIERRA THIS
AFTERNOON AND EVENING. THE APPROACHING LOW PRESSURE SYSTEM WILL MOVE
INTO NORTHERN CALIFORNIA TONIGHT WILL HELP TO ORGANIZE THUNDERSTORMS
WITH SOME EXPECTED TO BECOME SEVERE...WITH DOWNBURST WINDS UP TO
60 MPH AND SMALL HAIL.
STORMS IN NORTHEASTERN CALIFORNIA...CLOSER TO THE UPPER LOW... HAVE
ALREADY SHOWN TO HAVE STORM SPEEDS OF NEAR 30 MPH...WHILE STORMS IN
CENTRAL AND WESTERN NEVADA HAVE SLOWER SPEEDS AROUND 25 MPH. THESE
SPEEDS ARE ALSO EXPECTED TO INCREASE AS THE LOW MOVES IN LATER THIS
EVENING. WITH ABUNDANT MOISTURE IN THE REGION TODAY...INCLUDING A
SPECIAL SOUNDING TAKEN AT 18Z THAT SHOWED 0.80 INCH OF PRECIPITABLE
WATER OVER RENO. MOST OF THE STORMS THAT WE SEE THROUGH TONIGHT WILL
HAVE WETTING RAINS...BUT THERE REMAINS A THREAT OF ISOLATED DRY
LIGHTNING AND A FEW NEW FIRE STARTS OUTSIDE OF THE STORM CORES.
DRY AIR WILL MOVE IN QUICKLY BEHIND THE LOW AS IT MOVES TO THE EAST.
THIS WILL WORK TO STABILIZE THE AREA...WITH A SLIGHT POSSIBILITY OF
A LINGERING STORM TUESDAY MORNING IN THE FAR NORTH NEAR THE OREGON
BORDER. HOON
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NVZ004-005.
FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR NVZ001-003.
CA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CAZ070-071.
FLASH FLOOD WATCH UNTIL 8 PM PDT THIS EVENING FOR CAZ073.
&&
HTTP://WEATHER.GOV/RENOHazardous weather outlook, Jul 21, 6:11 AM PDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 611 AM PDT MON JUL 21 2008 CAZ070>073-NVZ001>005-220000- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 611 AM PDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT... STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS WESTERN NEVADA AND NORTHEASTERN CALIFORNIA. UPPER LEVEL SYSTEM WILL MOVE ACROSS THE AREA PROVIDING THE FOCUS FOR THUNDERSTORM DEVELOPMENT. THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING DUE TO ABUNDANT MOISTURE AND TRAINING OF THUNDERSTORMS. SMALL HAIL AND STRONG WIND GUSTS...AS WELL AS FREQUENT LIGHTNING...CAN ALSO BE EXPECTED WITH ANY THUNDERSTORMS THAT DEVELOP. AREAS EAST OF HIGHWAY 395 WILL SEE THE BEST CHANCES FOR THUNDERSTORM ACTIVITY. THUNDERSTORMS ARE FORECAST TO MOVE NORTHWARD BY TONIGHT IMPACTING AREAS NORTH OF INTERSTATE 80. LOCALLY HEAVY RAINFALL AS WELL AS STRONG WIND GUSTS...AND FREQUENT LIGHTNING WILL CONTINUE WITH THUNDERSTORMS DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORM ACTIVITY IS FORECAST IN THE FAVORED CONVERGENCE ZONE IN MONO AND MINERAL COUNTIES TUESDAY THROUGH FRIDAY. PRIMARY THREATS WILL BE LOCALLY HEAVY RAINFALL AND SMALL HAIL. SATURDAY MAY SEE INCREASED CHANCES FOR THUNDERSTORMS ACROSS SOUTHERN AND EASTERN NEVADA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER...INCLUDING HEAVY RAINFALL...STRONG THUNDERSTORM OUTFLOW WINDS...HAIL...AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE IN RENO. SKYWARN ACTIVATION MAY BE REQUIRED FOR THIS AFTERNOON AND EVENING FOR POTENTIAL STRONG THUNDERSTORMS. MOZLEY HTTP://WEATHER.GOV/RENO
In the hours before
Local storm report, Jul 21, 5:03 PM PDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
503 PM PDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND GST 3 E LAHONTAN RESERVOIR 39.46N 119.01W
07/21/2008 M67.00 MPH CHURCHILL NV TRAINED SPOTTER
67 MPH WIND GUST MEASURED 3 MILES EAST OF LAHONTAN
RESERVOIR.
&&
SMCGUIRELocal storm report, Jul 21, 5:05 PM PDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
505 PM PDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL PYRAMID LAKE 40.06N 119.56W
07/21/2008 E0.25 INCH WASHOE NV TRAINED SPOTTER
VERY HEAVY RAINFALL WITH PEA SIZED HAIL REPORTED IN THE
PYRAMID LAKE AREA.
&&
SMCGUIRELocal storm report, Jul 21, 5:08 PM PDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RENO NV
508 PM PDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HEAVY RAIN NW IMLAY 40.66N 118.15W
07/21/2008 U0.00 INCH PERSHING NV TRAINED SPOTTER
HEAVY RAIN WITH STRONG WINDS CURRENTLY BEING REPORTED.
0328 PM HAIL 6 SE SILVER SPRINGS 39.35N 119.18W
07/21/2008 M0.25 INCH LYON NV TRAINED SPOTTER
0334 PM FUNNEL CLOUD 4 SE FALLON STATION 39.38N 118.67W
07/21/2008 CHURCHILL NV TRAINED SPOTTER
MULTIPLE FUNNEL CLOUD REPORTS IN SEVERE THUNDERSTORM
SOUTHEAST OF FALLON.
0335 PM HAIL LAHONTAN RESERVOIR 39.46N 119.07W
07/21/2008 M0.75 INCH CHURCHILL NV TRAINED SPOTTER
HAIL COVERING GROUND AND ROADWAY FLOODING REPORTED ON HWY
95 BETWEEN YERINGTON AND SILVER SPRINGS.
0341 PM HEAVY RAIN 6 SE SILVER SPRINGS 39.35N 119.18W
07/21/2008 U0.00 INCH LYON NV TRAINED SPOTTER
HEAVY RAINFALL WITH PEA-SIZED HAIL COVERING GROUND.
0345 PM HAIL 3 E LAHONTAN RESERVOIR 39.46N 119.01W
07/21/2008 M0.88 INCH CHURCHILL NV TRAINED SPOTTER
LOCALIZED FLOODING REPORTED WITH NICKEL SIZED HAIL.
0347 PM TSTM WND GST 3 E LAHONTAN RESERVOIR 39.46N 119.01W
07/21/2008 M67.00 MPH CHURCHILL NV TRAINED SPOTTER
67 MPH WIND GUST MEASURED 3 MILES EAST OF LAHONTAN
RESERVOIR.
0354 PM FUNNEL CLOUD LAHONTAN RESERVOIR 39.46N 119.07W
07/21/2008 CHURCHILL NV TRAINED SPOTTER
DISTINCT WALL CLOUD BEING REPORTED WITH SEVERE
THUNDERSTORM OVER LAHONTAN RESERVOIR.
0405 PM TORNADO 1 SW FALLON 39.47N 118.79W
07/21/2008 CHURCHILL NV TRAINED SPOTTER
RAIN WRAPPED TORNADO REPORTED ON THE GROUND WITH SEVERE
THUNDERSTORM 5 MILES WEST OF FALLON.
0415 PM TSTM WND GST 1 SW FALLON 39.47N 118.79W
07/21/2008 E0.00 MPH CHURCHILL NV TRAINED SPOTTER
50-60 MPH WINDS ESTIMATED WEST OF FALLON WITH POWER
OUTAGES REPORTED IN AREA. ALSO AREAS OF BLOWING DUST
REPORTED.
0429 PM HAIL 4 N FALLON 39.53N 118.78W
07/21/2008 M0.88 INCH CHURCHILL NV TRAINED SPOTTER
NICKEL SIZED HAIL ACCUMULATING WITH HEAVY RAIN.
0432 PM TORNADO 5 N FALLON 39.55N 118.78W
07/21/2008 CHURCHILL NV TRAINED SPOTTER
TORNADO REPORTED ON THE GROUND 5 MILES NORTH OF FALLON BY
TRAINED WEATHER SPOTTER.
0453 PM HAIL LAHONTAN RESERVOIR 39.46N 119.07W
07/21/2008 M0.50 INCH CHURCHILL NV TRAINED SPOTTER
MOUNTAINS TO WEST COVERED WITH HAIL AND WHITE. WIRE
FENCING DESTROYED WITH ESTIMATED 60-70 MPH WINDS IN AREA.
0505 PM HAIL PYRAMID LAKE 40.06N 119.56W
07/21/2008 E0.25 INCH WASHOE NV TRAINED SPOTTER
VERY HEAVY RAINFALL WITH PEA SIZED HAIL REPORTED IN THE
PYRAMID LAKE AREA.
&&
SMCGUIRELocal storm report, Jul 21, 5:14 PM PDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
514 PM PDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 3 WSW Yerington Municip 38.99N 119.21W
07/21/2008 M0.75 INCH LYON NV TRAINED SPOTTER
HAIL COVERING GROUND WITH HEAVY RAIN.
&&
SMCGUIRELocal storm report, Jul 21, 5:24 PM PDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
524 PM PDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL SILVER SPRINGS 39.42N 119.22W
07/21/2008 M1.25 INCH LYON NV TRAINED SPOTTER
HAIL ACCUMULATED TO 3-4 INCHES DEEP. ALSO ESTIMATED 70-80
MPH WIND GUST.
&&
SMCGUIRESpecial weather statement, Jul 21, 5:33 PM PDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 533 PM PDT MON JUL 21 2008 NVZ004-005-220130- NORTHERN WASHOE COUNTY-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 533 PM PDT MON JUL 21 2008 NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF KUMIVA PEAK...OR 13 MILES SOUTHEAST OF GERLACH...AND MOVING NORTHWEST AT 18 MPH. HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL... AND STRONG GUSTY WINDS OF 40 TO 50 MPH...CAN EXPECTED WITH THIS STORM. THIS STORM WILL AFFECT GERLACH BY 600 PM. * SOME LOCATIONS AFFECTED INCLUDE...EMPIRE...GERLACH...EMPIRE AIRPORT...OLD RAZORBACK MOUNTAIN...GRANITE PEAK AND KUMIVA PEAK. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED FOR LATER UPDATES AND POSSIBLE WARNINGS. HOHMANN
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 5:22 PM PDT | Severe Thunderstorm Warning | REV | Douglas, Lyon | 38 min |
| Jul 21, 5:25 PM PDT | Severe Thunderstorm Warning | REV | Lyon | 35 min |
| Jul 21, 6:06 PM PDT | Severe Thunderstorm Warning | REV | Churchill | 39 min |
| Jul 21, 6:16 PM PDT | Tornado Warning | REV | Churchill | 44 min |
| Jul 21, 6:32 PM PDT | Flash Flood Warning | REV | Churchill, Mineral | 3 hr |
| Jul 21, 7:09 PM PDT | Severe Thunderstorm Warning | REV | Churchill | 36 min |
| Jul 21, 7:34 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 41 min |
| Jul 21, 7:41 PM PDT | Severe Thunderstorm Warning | REV | Churchill | 37 min |
Nearby
Flash Flood Warnings in Nevada, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.